MAUDE Adverse Event Report: BOSTON SCIENTIFIC CORPORATION PERIPHERAL ROTALINK PLUS; CATHETER, PERIPHERAL, ATHERECTOMY

BOSTON SCIENTIFIC CORPORATION PERIPHERAL ROTALINK PLUS; CATHETER, PERIPHERAL, ATHERECTOMY
Model Number 29720
Medical Device Problem Codes Entrapment of Device (1212); Detachment of Device or Device Component (2907)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 12/20/2022
Type of Reportable Event Malfunction
Event or Problem Description
It was reported that a device detachment occurred.The target lesion was located in the posterior tibial artery.A 1.25mm peripheral rotalink plus was selected for use.During the procedure, standard set up of the rotablator was performed and set the speed to 170k rpm.The burr was inserted to the lesion and several atherectomy runs were performed.However, when the last run was performed, during removal of the device, it was noted that the burr detached from the end of the advancer.The physician states that the burr never stalled or stuck at any point.The rotaburr and rotawire were gently pulled out together without incident.In addition, the patient had- an abnormal lfts and/or blood counts but the device or procedure did not cause or contributed to the patient's complication according to the physician's opinion.
 
Additional Manufacturer Narrative
F10.Device code - added entrapment of device.
 
Event or Problem Description
It was reported that a device detachment occurred.The target lesion was located in the posterior tibial artery.A 1.25mm peripheral rotalink plus was selected for use.During the procedure, standard set up of the rotablator was performed and set the speed to 170k rpm.The burr was inserted to the lesion and several atherectomy runs were performed.However, when the last run was performed, during removal of the device, it was noted that the burr detached from the end of the advancer.The physician states that the burr never stalled or stuck at any point.The rotaburr and rotawire were gently pulled out together without incident.In addition, the patient had- an abnormal lfts and/or blood counts but the device or procedure did not cause or contributed to the patient's complication according to the physician's opinion.It was further reported that the peripheral rotalink plus became stuck to the rotawire, the physician was able to gently pull the rotawire and the rotalink plus out together.
 
Additional Manufacturer Narrative
Device evaluated by manufacturer: the device was returned for analysis.The advancer, drive shaft, and handshake connection were visually and microscopically examined.Inspection of the device found that the burr was detached and that the coil had been stretched and broken at the point of detachment from the burr.
 
Event or Problem Description

Brand Name
PERIPHERAL ROTALINK PLUS
Common Device Name
CATHETER, PERIPHERAL, ATHERECTOMY
Manufacturer (Section D)
BOSTON SCIENTIFIC CORPORATION
two scimed place
maple grove MN 55311
Manufacturer (Section G)
BOSTON SCIENTIFIC CORK LIMITED
model farm road
cork
EI  
Manufacturer Contact
jay johnson
4100 hamline ave n
arden hills, MN 55112
6515810888
MDR Report Key16127984
Report Number2124215-2022-55773
Device Sequence Number15371830
Product Code MCW
UDI-Device Identifier08714729857808
UDI-Public08714729857808
Combination Product (Y/N)N
Initial Reporter StateNV
Initial Reporter CountryUS
PMA/510(K) Number
K121774
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Health Professional,Company Representative
Initial Reporter Occupation Physician
Type of Report Initial,Followup,Followup
Report Date (Section B) 02/03/2023
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date06/21/2024
Device Model Number29720
Device Catalogue Number29720
Device Lot Number0029636098
Was Device Available for Evaluation? Device Returned to Manufacturer
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Initial
Initial Date Received by Manufacturer 12/21/2022
Supplement Date Received by Manufacturer12/29/2022
02/02/2023
Initial Report FDA Received Date01/09/2023
Supplement Report FDA Received Date01/19/2023
02/04/2023
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured06/22/2022
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Patient SexUnknown
Patient RaceWhite